MAUDE Adverse Event Report: VERATHON MEDICAL ULC GLIDESCOPE BFLEX 3.8 SINGLE-USE BRONCHOSCOPE; BRONCHOSCOPE (FLEXIBLE OR RIGID)

VERATHON MEDICAL ULC GLIDESCOPE BFLEX 3.8 SINGLE-USE BRONCHOSCOPE; BRONCHOSCOPE (FLEXIBLE OR RIGID)
Model Number 0570-0380
Medical Device Problem Codes Difficult to Insert (1316); Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/19/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer was unable to have the reported glidescope bflex 3.8 single-use bronchoscope returned to verathon for evaluation as it had already been discarded.Since the device was not returned to verathon for evaluation, the cause could not be determined.Review of the photo provided by the customer shows the tip of the bronchoscope inside one of the lumens of the 35 fr dlt; however, the exact cause of the bronchoscope being unable to advance through the dlt was not able to be determined based on the photo and limited information provided to date.The bflex single-use bronchoscopes operations & maintenance manual contains a bflex - endotracheal tube compatibility table along with a note stating, "there is no guarantee that instruments selected solely using these instrument dimensions will be compatible in combination.".Review of complaint history for glidescope bflex 3.8 single-use bronchoscopes lot number "fu231000" did not identify any similar complaints reported to verathon.Review of the device history record for the subject lot did not identify any anomalies that may cause or contribute to the reported event.Review of the system risk assessment confirmed that the risk associated with the hazardous scenario has been adequately captured and characterized by verathon.Trending analysis for the glidescope bflex 3.8 single-use bronchoscopes does not identify any trends exceeding acceptable limits.Corrective action is not required at this time.Verathon will continue to monitor for trends.
 
Event or Problem Description
A customer reported that during a patient procedure, using a glidescope bflex 3.8 single-use bronchoscope, after inserting a 35 fr double lumen tube (dlt) into the patient and blocking the cuff, they were unable to pass the bronchoscope through the dlt at the point of the cuff.It was reported that the users replaced the 35 fr dlt with a larger 37 fr dlt which no longer gave them issues advancing the bronchoscope.The 35 fr dlt used during the procedure was manufactured by rüsch / teleflex.No delay in the procedure or harm to the patient was reported.

Brand Name
GLIDESCOPE BFLEX 3.8 SINGLE-USE BRONCHOSCOPE
Common Device Name
BRONCHOSCOPE (FLEXIBLE OR RIGID)
Manufacturer (Section D)
VERATHON MEDICAL ULC
2227 douglas road
burnaby, british columbia V5C 5 A9
CA  V5C 5A9
Manufacturer (Section G)
VERATHON MEDICAL ULC
2227 douglas road
burnaby, british columbia V5C 5 A9
CA   V5C 5A9
Manufacturer Contact
corey kasbohm
20001 n creek pkwy
bothell, WA 98011-8218
4256295760
MDR Report Key17090076
Report Number9615393-2023-00101
Device Sequence Number14974433
Product Code EOQ
UDI-Device Identifier10879123006391
UDI-Public(01)10879123006391(10)FU231000(17)240310
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K193488
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/10/2024
Device Model Number0570-0380
Device Catalogue Number0570-0396
Device Lot NumberFU231000
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/24/2023
Initial Report FDA Received Date06/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown